October  2014, 7(5): 887-900. doi: 10.3934/dcdss.2014.7.887

Some uniqueness result of the Stokes flow in a half space in a space of bounded functions

1. 

Graduate School of Mathematics, Nagoya University, Furocho, Chikusaku, Nagoya, 464-8602, Japan

Received  March 2013 Revised  October 2013 Published  May 2014

This paper presents a uniqueness theorem for the Stokes equations in a half space in a space of bounded functions. The Stokes equations is well understood for decaying velocity as $|x|\to\infty$, but less known for non-decaying velocity even for a half space. This paper presents a uniqueness theorem on $L^{\infty}(\mathbb{R}_+^n)$ for unbounded velocity as $t\downarrow 0$. Under suitable sup-bounds both for velocity and pressure gradient, a uniqueness theorem for non-decaying velocity is proved.
Citation: Ken Abe. Some uniqueness result of the Stokes flow in a half space in a space of bounded functions. Discrete & Continuous Dynamical Systems - S, 2014, 7 (5) : 887-900. doi: 10.3934/dcdss.2014.7.887
References:
[1]

K. Abe, The Stokes Semigroup on Non-Decaying Spaces, Ph.D thesis, the University of Tokyo, 2013. Google Scholar

[2]

K. Abe and Y. Giga, Analyticity of the Stokes semigroup in spaces of bounded functions, Acta Math., 211 (2013), 1-46. doi: 10.1007/s11511-013-0098-6.  Google Scholar

[3]

K. Abe and Y. Giga, The $L^{\infty}$-Stokes semigroup in exterior domains, J. Evol. Equ., 14 (2014), 1-28. doi: 10.1007/s00028-013-0197-z.  Google Scholar

[4]

K. Abe, Y. Giga and M. Hieber, Stokes Resolvent Estimates in Spaces of Bounded Functions, Hokkaido University Preprint Series in Mathematics, 2012, no. 1022. Available from: http://eprints3.math.sci.hokudai.ac.jp/2238/. Google Scholar

[5]

H.-O. Bae and B. Jin, Existence of strong mild solution of the Navier-Stokes equations in the half space with nondecaying initial data, J. Korean Math. Soc., 49 (2012), 113-138. doi: 10.4134/JKMS.2012.49.1.113.  Google Scholar

[6]

W. Desch, M. Hieber and J. Prüss, $L^p$-theory of the Stokes equation in a half space, J. Evol. Equ., 1 (2001), 115-142. doi: 10.1007/PL00001362.  Google Scholar

[7]

L. C. Evans, Partial Differential Equations, Graduate Studies in Mathematics, 19, American Mathematical Society, Providence, RI, 1998.  Google Scholar

[8]

Y. Giga, S. Matsui and Y. Shimizu, On estimates in Hardy spaces for the Stokes flow in a half space, Math. Z., 231 (1999), 383-396. doi: 10.1007/PL00004735.  Google Scholar

[9]

G. de Rham, Differentiable Manifolds, Springer-Verlag, Berlin, 1984. doi: 10.1007/978-3-642-61752-2.  Google Scholar

[10]

J. Saal, The Stokes operator with Robin boundary conditions in solenoidal subspaces of $L^1(\mathbbR^n_+)$ and $L^\infty(\mathbbR^n_+)$, Communications in Partial Differential Equations, 32 (2007), 343-373. doi: 10.1080/03605300601160408.  Google Scholar

[11]

C. G. Simader and H. Sohr, A new approach to the Helmholtz decomposition and the Neumann problem in $L^q$-spaces for bounded and exterior domains, in Mathematical problems relating to the Navier-Stokes equation, Ser. Adv. Math. Appl. Sci., 11, World Sci. Publ., River Edge, NJ, 1992, 1-35.  Google Scholar

[12]

V. A. Solonnikov, On nonstationary Stokes problem and Navier-Stokes problem in a half-space with initial data nondecreasing at infinity, Function theory and applications, J. Math. Sci. (N. Y.), 114 (2003), 1726-1740. doi: 10.1023/A:1022317029111.  Google Scholar

[13]

V. A. Solonnikov, Estimates for solutions of the nonstationary Stokes problem in anisotropic Sobolev spaces and estimates for the resolvent of the Stokes operator, Russian, with Russian summary, Uspekhi Mat. Nauk, 58 (2003), 123-156; translation in Russian Math. Surveys, 58 (2003), 331-365. doi: 10.1070/RM2003v058n02ABEH000613.  Google Scholar

[14]

S. Ukai, A solution formula for the Stokes equation in $\mathbbR^n_+$, Comm. Pure Appl. Math., 40 (1987), 611-621. doi: 10.1002/cpa.3160400506.  Google Scholar

show all references

References:
[1]

K. Abe, The Stokes Semigroup on Non-Decaying Spaces, Ph.D thesis, the University of Tokyo, 2013. Google Scholar

[2]

K. Abe and Y. Giga, Analyticity of the Stokes semigroup in spaces of bounded functions, Acta Math., 211 (2013), 1-46. doi: 10.1007/s11511-013-0098-6.  Google Scholar

[3]

K. Abe and Y. Giga, The $L^{\infty}$-Stokes semigroup in exterior domains, J. Evol. Equ., 14 (2014), 1-28. doi: 10.1007/s00028-013-0197-z.  Google Scholar

[4]

K. Abe, Y. Giga and M. Hieber, Stokes Resolvent Estimates in Spaces of Bounded Functions, Hokkaido University Preprint Series in Mathematics, 2012, no. 1022. Available from: http://eprints3.math.sci.hokudai.ac.jp/2238/. Google Scholar

[5]

H.-O. Bae and B. Jin, Existence of strong mild solution of the Navier-Stokes equations in the half space with nondecaying initial data, J. Korean Math. Soc., 49 (2012), 113-138. doi: 10.4134/JKMS.2012.49.1.113.  Google Scholar

[6]

W. Desch, M. Hieber and J. Prüss, $L^p$-theory of the Stokes equation in a half space, J. Evol. Equ., 1 (2001), 115-142. doi: 10.1007/PL00001362.  Google Scholar

[7]

L. C. Evans, Partial Differential Equations, Graduate Studies in Mathematics, 19, American Mathematical Society, Providence, RI, 1998.  Google Scholar

[8]

Y. Giga, S. Matsui and Y. Shimizu, On estimates in Hardy spaces for the Stokes flow in a half space, Math. Z., 231 (1999), 383-396. doi: 10.1007/PL00004735.  Google Scholar

[9]

G. de Rham, Differentiable Manifolds, Springer-Verlag, Berlin, 1984. doi: 10.1007/978-3-642-61752-2.  Google Scholar

[10]

J. Saal, The Stokes operator with Robin boundary conditions in solenoidal subspaces of $L^1(\mathbbR^n_+)$ and $L^\infty(\mathbbR^n_+)$, Communications in Partial Differential Equations, 32 (2007), 343-373. doi: 10.1080/03605300601160408.  Google Scholar

[11]

C. G. Simader and H. Sohr, A new approach to the Helmholtz decomposition and the Neumann problem in $L^q$-spaces for bounded and exterior domains, in Mathematical problems relating to the Navier-Stokes equation, Ser. Adv. Math. Appl. Sci., 11, World Sci. Publ., River Edge, NJ, 1992, 1-35.  Google Scholar

[12]

V. A. Solonnikov, On nonstationary Stokes problem and Navier-Stokes problem in a half-space with initial data nondecreasing at infinity, Function theory and applications, J. Math. Sci. (N. Y.), 114 (2003), 1726-1740. doi: 10.1023/A:1022317029111.  Google Scholar

[13]

V. A. Solonnikov, Estimates for solutions of the nonstationary Stokes problem in anisotropic Sobolev spaces and estimates for the resolvent of the Stokes operator, Russian, with Russian summary, Uspekhi Mat. Nauk, 58 (2003), 123-156; translation in Russian Math. Surveys, 58 (2003), 331-365. doi: 10.1070/RM2003v058n02ABEH000613.  Google Scholar

[14]

S. Ukai, A solution formula for the Stokes equation in $\mathbbR^n_+$, Comm. Pure Appl. Math., 40 (1987), 611-621. doi: 10.1002/cpa.3160400506.  Google Scholar

[1]

Irena Lasiecka, Roberto Triggiani. Global exact controllability of semilinear wave equations by a double compactness/uniqueness argument. Conference Publications, 2005, 2005 (Special) : 556-565. doi: 10.3934/proc.2005.2005.556

[2]

Igor Chueshov, Tamara Fastovska. On interaction of circular cylindrical shells with a Poiseuille type flow. Evolution Equations & Control Theory, 2016, 5 (4) : 605-629. doi: 10.3934/eect.2016021

[3]

Liudmila A. Pozhar. Poiseuille flow of nanofluids confined in slit nanopores. Conference Publications, 2001, 2001 (Special) : 319-326. doi: 10.3934/proc.2001.2001.319

[4]

Daniel Coutand, Steve Shkoller. Turbulent channel flow in weighted Sobolev spaces using the anisotropic Lagrangian averaged Navier-Stokes (LANS-$\alpha$) equations. Communications on Pure & Applied Analysis, 2004, 3 (1) : 1-23. doi: 10.3934/cpaa.2004.3.1

[5]

Matteo Bonforte, Yannick Sire, Juan Luis Vázquez. Existence, uniqueness and asymptotic behaviour for fractional porous medium equations on bounded domains. Discrete & Continuous Dynamical Systems, 2015, 35 (12) : 5725-5767. doi: 10.3934/dcds.2015.35.5725

[6]

Mohamed Tij, Andrés Santos. Non-Newtonian Couette-Poiseuille flow of a dilute gas. Kinetic & Related Models, 2011, 4 (1) : 361-384. doi: 10.3934/krm.2011.4.361

[7]

Igor Kukavica. On regularity for the Navier-Stokes equations in Morrey spaces. Discrete & Continuous Dynamical Systems, 2010, 26 (4) : 1319-1328. doi: 10.3934/dcds.2010.26.1319

[8]

Sandro M. Guzzo, Gabriela Planas. On a class of three dimensional Navier-Stokes equations with bounded delay. Discrete & Continuous Dynamical Systems - B, 2011, 16 (1) : 225-238. doi: 10.3934/dcdsb.2011.16.225

[9]

Sylvie Monniaux. Various boundary conditions for Navier-Stokes equations in bounded Lipschitz domains. Discrete & Continuous Dynamical Systems - S, 2013, 6 (5) : 1355-1369. doi: 10.3934/dcdss.2013.6.1355

[10]

Bi Ping, Maoan Han. Oscillation of second order difference equations with advanced argument. Conference Publications, 2003, 2003 (Special) : 108-112. doi: 10.3934/proc.2003.2003.108

[11]

Sophie Guillaume. Evolution equations governed by the subdifferential of a convex composite function in finite dimensional spaces. Discrete & Continuous Dynamical Systems, 1996, 2 (1) : 23-52. doi: 10.3934/dcds.1996.2.23

[12]

François James, Nicolas Vauchelet. Equivalence between duality and gradient flow solutions for one-dimensional aggregation equations. Discrete & Continuous Dynamical Systems, 2016, 36 (3) : 1355-1382. doi: 10.3934/dcds.2016.36.1355

[13]

Alberto Fiorenza, Anna Mercaldo, Jean Michel Rakotoson. Regularity and uniqueness results in grand Sobolev spaces for parabolic equations with measure data. Discrete & Continuous Dynamical Systems, 2002, 8 (4) : 893-906. doi: 10.3934/dcds.2002.8.893

[14]

Matthias Erbar, Max Fathi, Vaios Laschos, André Schlichting. Gradient flow structure for McKean-Vlasov equations on discrete spaces. Discrete & Continuous Dynamical Systems, 2016, 36 (12) : 6799-6833. doi: 10.3934/dcds.2016096

[15]

Hongjie Dong, Kunrui Wang. Interior and boundary regularity for the Navier-Stokes equations in the critical Lebesgue spaces. Discrete & Continuous Dynamical Systems, 2020, 40 (9) : 5289-5323. doi: 10.3934/dcds.2020228

[16]

Minghua Yang, Zunwei Fu, Jinyi Sun. Global solutions to Chemotaxis-Navier-Stokes equations in critical Besov spaces. Discrete & Continuous Dynamical Systems - B, 2018, 23 (8) : 3427-3460. doi: 10.3934/dcdsb.2018284

[17]

Hong Zhou, M. Gregory Forest. Anchoring distortions coupled with plane Couette & Poiseuille flows of nematic polymers in viscous solvents: Morphology in molecular orientation, stress & flow. Discrete & Continuous Dynamical Systems - B, 2006, 6 (2) : 407-425. doi: 10.3934/dcdsb.2006.6.407

[18]

Hassib Selmi, Lassaad Elasmi, Giovanni Ghigliotti, Chaouqi Misbah. Boundary integral and fast multipole method for two dimensional vesicle sets in Poiseuille flow. Discrete & Continuous Dynamical Systems - B, 2011, 15 (4) : 1065-1076. doi: 10.3934/dcdsb.2011.15.1065

[19]

Marat Akhmet. Quasilinear retarded differential equations with functional dependence on piecewise constant argument. Communications on Pure & Applied Analysis, 2014, 13 (2) : 929-947. doi: 10.3934/cpaa.2014.13.929

[20]

Marat Akhmet, Duygu Aruğaslan. Lyapunov-Razumikhin method for differential equations with piecewise constant argument. Discrete & Continuous Dynamical Systems, 2009, 25 (2) : 457-466. doi: 10.3934/dcds.2009.25.457

2020 Impact Factor: 2.425

Metrics

  • PDF downloads (41)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]